Advertisement

Aequationes mathematicae

, Volume 90, Issue 2, pp 335–340 | Cite as

On the order of a derivation

  • Bruce Ebanks
  • Thomas Riedel
  • Prasanna K. Sahoo
Article

Abstract

In this note we provide the solution to a problem posed by the first author in a previous paper. In particular, we prove a result relating the number of nonzero coefficients of a certain functional equation to the order of any derivation satisfying that equation.

Keywords

Derivation functional equation integral domain characteristic zero 

Mathematics Subject Classification

Primary 39B52 39B72 Secondary 13N15 16W25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Ebanks, B.: Characterizing ring derivations of all orders via functional equations: results and open problems. Aeq. Math. 1–34 (2014) doi: 10.1007/s00010-014-0256-8

Copyright information

© Springer Basel 2015

Authors and Affiliations

  • Bruce Ebanks
    • 1
  • Thomas Riedel
    • 2
  • Prasanna K. Sahoo
    • 2
  1. 1.Department of Mathematics and StatisticsMississippi State UniversityMississippi StateUSA
  2. 2.Department of MathematicsUniversity of LouisvilleLouisvilleUSA

Personalised recommendations